MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT

BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Model Number FEM08040
Medical Device Problem Codes Break (1069); Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692); Device Embedded In Tissue or Plaque (3165)
Date of Event 05/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The return of the device is pending.The investigation is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during a right upper extremity fistulogram, angioplasty of venous outflow stenosis, management of pseudoaneurysm, and placement of stent; when deploying the stent graft a radiopaque marker allegedly detached and migrated through the patient's vein through the superior vena cava and into the lung (patient's left lower lobe pulmonary artery).It was further reported that the health care provider initially attempted to snare the segment unsuccessfully.Therefore, the segment was left in place as the risk for retrieval out weighted the benefits; so, no further radiopaque marker retrieval intervention was performed.Reportedly, another endovascular stent graft catheter was used to complete the procedure.The patient is reportedly doing well.
 
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer, however, a photo was provided and is under review.The lot number for the device was provided.The device history records are currently under review.The return of the device is pending.The investigation is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: the lot number was provided and the lot device history records have been reviewed.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint that has been reported for this corporate lot number to date.Investigation summary: based on the investigation of the provided image a radiopaque sheath marker detachment could not be confirmed.Due to poor resolution a detached radiopaque sheath marker could not be found on the image.The alleged detachment could not be re produced which led to an inconclusive evaluation result.The use of the product for pseudoaneurysm management represents an off label use of the device.However, based on the available information a definite root cause for the reported event could not be determined.Labeling review: in reviewing the relevant ifu for this product, the potential issue was found addressed.Regarding stent graft deployment the ifu states: 'if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device'.Regarding the anatomy of the placement site the ifu states: 'the safety and effectiveness of the device when placed across a tight bend (.) has not been evaluated.Prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure' and 'do not kink the delivery catheter or use excessive force during delivery to the target lesion.' furthermore, the ifu states: 'examine the packaging and endovascular system to determine if there is any damage, defects or if the sterile barrier is compromised.Do not use the device if any of these conditions are observed.', and 'prior to loading the endovascular system over a guide wire, both ports must be flushed (.).Flushing these lumens will also facilitate stent graft deployment'.The ifu demands for 'introducer sheath with appropriate inner diameter'.The ifu further states: 'the safety and effectiveness of the device when placed across an aneurysm or a pseudoaneurysm has not been evaluated.'.
 
Event or Problem Description
It was reported that during a right upper extremity fistulogram, angioplasty of venous outflow stenosis, management of pseudoaneursym, and placement of stent; when deploying the stent graft a radiopaque marker allegedly detached and migrated through the patient's vein through the superior vena cava and into the lung (patient's left lower lobe pulmonary artery).It was further reported that the health care provider initially attempted to snare the segment unsuccessfully.Therefore, the segment was left in place as the risk for retrieval out weighted the benefits; so, no further radiopaque marker retrieval intervention was performed.Reportedly, another endovascular stent graft catheter was used to complete the procedure.The patient is reportedly doing well.

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7559067
Report Number2020394-2018-00774
Device Sequence Number10815391
Product Code PFV
UDI-Device Identifier04049519008486
UDI-Public(01)04049519008486
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P130029
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Caregivers
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFEM08040
Device Catalogue NumberFEM08040
Device Lot NumberANBW2753
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/04/2018
Supplement Date Received by Manufacturer06/25/2018
07/12/2018
Initial Report FDA Received Date05/31/2018
Supplement Report FDA Received Date06/25/2018
07/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR